Hail, Mora
- When
- May 4, 8:10 PM MST
- Where
- Mora County, 4 mi NE of Ojo Feliz
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.100, -105.067
Hail covered Highway 442 between Ojo Feliz and Ocate.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Hail covered Highway 442 between Ojo Feliz and Ocate.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 4, 2:00 PM MST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 4 2006 CORRECTED LANGUAGE THROUGHOUT DISCUSSION. .DISCUSSION... FORECAST CHALLENGE IN THE SHORT TERM CONCERNS PCPN CHANCES DURING THE NEXT 48 HOURS. LOW CLOUDS REMAIN ENTRENCHED ACROSS THE FAR NE PLAINS OF NEW MEXICO...KEEPING STABLE/COOLER AIR OVER THIS REGION. MEANWHILE...CONVECTION ALREADY FIRING ACROSS THE SANGRE DE CRISTO AND NE HIGHLANDS WITHIN REGION OF DECENT INSTABILITY OF 1000-1500 J/KG CAPE. DO NOT EXPECT MUCH PRODUCTION FROM THESE THUNDERSTORMS WITH RESPECT TO SEVERE WEATHER. ON THE CONTRARY...ISOLATED STORMS ARE STILL EXPECTED TO DEVELOP OVER THE SOUTHEAST PLAINS AFTER THE CAP BREAKS. CURRENT SPC PLOTS INDICATE CIN VALUES ARE MINUS 25 TO 50 J/KG. ONCE THIS CAP BREAKS...EXPECT THESE STORMS TO ENJOY CAPE VALUES OF 2000-2500 J/KG. WILL INSERT SVR WORDING IN THESE ZONES. A REINFORCING SHOT OF COOLER AIR WILL WORK INTO THE NE PLAINS FOR TONIGHT. AN UPPER LOW TRAVERSING THE GREAT BASIN SHOULD ALLOW FOR PERTURBATIONS WITHIN SW FLOW TO TRACK THROUGH NE NEW MEXICO. WILL MAINTAIN SCT POP COVERAGE ACROSS THIS REGION. EXPECT IFR CEILINGS TO INVADE TO ERN PLAINS WITH PATCHY FOG POSSIBLE. MET GUIDANCE IS ADVERTISING STRONG EAST CANYON WINDS AND WILL INSERT 15 TO 25 MPH INTO THE GRIDS. THIS MAY BE ENHANCED BY ANY CONVECTION THAT WOULD FIRE WITHIN TORRANCE COUNTY. UPPER LOW TRACKS INTO THE FOUR CORNERS AREA FOR FRI. PCPN CHANCES WILL INCREASE BY AFTERNOON AS UPSLOPE REGIME INTERACTS WITH UPPER LEVEL ENERGY. SOME MOISTURE WILL TRY TO SQUEAK INTO THE RIO GRANDE VALLEY TONIGHT. LOW LEVEL CONVERGENCE NEAR THE CONTINENTAL DIVIDE MAY ALLOW FOR ISOLD CONVECTION TO POP. WITH MARGINAL MOISTURE AND PLENTY OF INSTABILITY THANKS TO DYNAMIC COOLING ALOFT...ANTICIPATE A SCAT DRIER TSTORM OUTBREAK STRETCHING FROM THE WEST CENTRAL MTS TO THE SAN JUAN MOUNTAINS. FOR FIRE WEATHER CONCERNS...WILL INSERT AN LAL VALUE OF 6 ACROSS THIS REGION TO THE FIRE WEATHER FORECAST. MEANWHILE...STRATUS CLOUDS WILL BE PERSISTENT OVER THE ERN PLAINS... KEEPING TEMPS FAIRLY COOL IN THE NE. ACTIVITY WILL BE SCATTERED TO NUMEROUS OVER THE NE QUADRANT OF THE STATE FRI NIGHT AS CENTER OF WEAKENING UPPER LOW TRACKS THROUGH THE REGION. QUIETER WEATHER COMMENCING LATE SATURDAY MORNING...HOWEVER NW FLOW WILL ALLOW WEAK DISTURBANCES TO SPARK A FEW AFTERNOON STORMS ALONG THE ERN SLOPES OF THE SANGRES AND NE HIGHLANDS. STRATUS CLOUDS SAT MORNING SHOULD RETREAT INTO TEXAS BY AFTERNOON...ALLOWING FOR SOME RECOVERY IN MAX TEMPS. CONTINUED NW FLOW ON SUNDAY...KEEPING ISOLD POPS OVER THE NE ZONES AS ANOTHER UPPER LOW PINCHES OFF AROUND THE BAJA OF CA. NO SIGNIFICANT CHANGES TO REMAINDER OF EXTENDED AS CONSISTENCY OF LONG RANGE MODELS REMAIN POOR. INTERESTING NOTE...VISIBLE SATELLITE SHOWING A DECENT SMOKE PLUME FROM WILDFIRE WITHIN SOCORRO COUNTY. PLUME REMAINS EVIDENT ON KABX WSR-88D AS WELL. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 72 40 73 / 5 20 10 5 GALLUP.......................... 38 67 29 71 / 0 10 5 0 GRANTS.......................... 40 71 33 73 / 0 20 5 0 GLENWOOD........................ 40 77 39 79 / 0 5 5 0 CHAMA........................... 32 59 28 61 / 20 40 30 20 LOS ALAMOS...................... 42 62 37 65 / 10 30 30 10 RED RIVER....................... 30 53 28 57 / 20 40 40 20 TAOS............................ 38 62 32 67 / 20 30 40 20 SANTA FE........................ 40 66 37 69 / 10 30 30 10 SANTA FE AIRPORT................ 43 68 40 71 / 10 30 30 10 ESPANOLA........................ 41 72 38 75 / 10 30 30 10 ALBUQUERQUE HEIGHTS............. 51 74 49 76 / 5 20 20 5 ALBUQUERQUE VALLEY.............. 47 75 46 77 / 5 20 20 5 ALBUQUERQUE FOOTHILLS........... 46 73 45 75 / 10 30 20 5 ALBUQUERQUE WEST MESA........... 48 75 47 77 / 5 20 20 5 SOCORRO......................... 46 79 46 79 / 0 10 10 5 SANDIA PARK/CEDAR CREST......... 37 66 36 66 / 10 30 20 10 MORIARTY/ESTANCIA............... 40 69 38 69 / 10 30 30 10 CARRIZOZO....................... 47 76 43 74 / 0 10 10 5 RUIDOSO......................... 40 70 38 68 / 0 10 5 10 RATON........................... 41 58 36 62 / 30 40 50 20 LAS VEGAS....................... 37 60 35 65 / 20 40 50 20 ROY............................. 41 56 40 61 / 30 40 50 30 CLAYTON......................... 43 54 41 61 / 30 40 60 30 SANTA ROSA...................... 45 70 44 72 / 20 40 40 20 TUCUMCARI....................... 48 65 47 71 / 20 40 50 30 FORT SUMNER..................... 49 73 49 72 / 10 30 30 20 CLOVIS.......................... 51 69 49 70 / 20 30 50 20 PORTALES........................ 50 71 49 72 / 20 30 40 20 ROSWELL......................... 55 82 53 79 / 5 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU MAY 4 2006 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS FRIDAY...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND FRIDAY ACROSS THE EASTERN PLAINS. 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 PM MDT THU MAY 4 2006 NMZ005-012-050045- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL SAN MIGUEL COUNTY... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR VARIADERO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS AND TREMENTINA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 627 PM MDT THU MAY 4 2006 NMZ005-050115- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST COLFAX AND NORTHWEST MORA COUTNIES... AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTH OF OCATE. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIAMI AND RAYADO. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT THU MAY 4 2006 NMZ005-006-050145- HARDING COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN MORA COUNTY... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF WAGON MOUND. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILLS AND ROY. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 820 PM MDT THU MAY 4 2006 NMZ004-005-050315- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING NORTHWEST MORA COUNTY... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES EAST OF CHACON. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL TURQUILLO... GUADALUPITA...OCATE AND OJO FELIZ. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 822 PM MDT THU MAY 4 2006 NMZ005>007-050315- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER NORTHEAST MORA AND SOUTHEAST COLFAX COUNTIES... AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF MILLS. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 834 PM MDT THU MAY 4 2006 NMZ006-050315- HARDING COUNTY- ...STRONG THUNDERSTORM MOVING OVER NORTHWESTERN HARDING COUNTY... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHWEST OF MILLS. MOVEMENT WAS NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN HARDING COUNTY. 23
The Albuquerque radar (KABX), 191 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506924, 5506925.